Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 36, NWS Louisville, KY

October 26, 2010Bullitt County, Shelby County, Spencer County, Kentucky

NWS Louisville, KY issued this tornado warning at Oct 26, 2010, 11:59 AM EDT for Bullitt County, Shelby County, Spencer County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 11:59 AM EDT (15:59 UTC)
Expired
Oct 26, 2010, 12:30 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Bullitt County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 12:02 PM EDTTSTM WND GST 753 Ne Mount Washington, KYMARKWELL LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 8:55 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 375 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
375 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WFUS53 KLMK 261559
TORLMK
KYC029-211-215-261630-
/O.NEW.KLMK.TO.W.0036.101026T1559Z-101026T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 AM EDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 1230 PM EDT...

* AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MOUNT WASHINGTON...MOVING NORTHEAST AT 75
  MPH.

* THIS TORNADIC STORM WILL ALSO IMPACT...
  NORMANDY AND ELK CREEK...
  SHELBYVILLE...
  OLIVE BRANCH AND SOUTHVILLE...
  HOOPER AND CLAY VILLAGE...
  PEYTONA AND JACKSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...WIDESPREAD DAMAGING WINDS IN EXCESS OF
70 MPH ARE LIKELY. SEEK SHELTER NOW!

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

&&

LAT...LON 3833 8497 3829 8501 3824 8501 3806 8510
      3799 8558 3809 8554 3811 8546 3815 8544
      3833 8510
TIME...MOT...LOC 1559Z 246DEG 66KT 3806 8547

$$

TWF
3 follow-up statements
234 
WWUS53 KLMK 261612
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM EDT TUE OCT 26 2010

KYC029-261621-
/O.CAN.KLMK.TO.W.0036.000000T0000Z-101026T1630Z/
BULLITT KY-
1212 PM EDT TUE OCT 26 2010

...THE TORNADO WARNING FOR NORTHEASTERN BULLITT COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3829 8501 3826 8501 3826 8502 3823 8501
      3806 8510 3801 8550 3815 8544 3833 8510
      3833 8498
TIME...MOT...LOC 1611Z 247DEG 57KT 3815 8528

$$

KYC211-215-261630-
/O.CON.KLMK.TO.W.0036.000000T0000Z-101026T1630Z/
SHELBY KY-SPENCER KY-
1212 PM EDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR NORTHERN
SPENCER AND SHELBY COUNTIES...

AT 1208 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR VEECH...MOVING NORTHEAST AT 60 MPH.

THE TORNADO WILL ALSO IMPACT...
  CLAY VILLAGE AND PEYTONA...
  BAGDAD AND OLD CHRISTIANBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3829 8501 3826 8501 3826 8502 3823 8501
      3806 8510 3801 8550 3815 8544 3833 8510
      3833 8498
TIME...MOT...LOC 1611Z 247DEG 57KT 3815 8528

$$

SCHOETTMER
453 
WWUS53 KLMK 261623
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT TUE OCT 26 2010

KYC211-215-261630-
/O.CON.KLMK.TO.W.0036.000000T0000Z-101026T1630Z/
SHELBY KY-SPENCER KY-
1223 PM EDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR
NORTHEASTERN SPENCER AND EASTERN SHELBY COUNTIES...

AT 1222 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR CLAY VILLAGE...MOVING NORTHEAST AT 65 MPH.

THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF EASTERN
SHELBY AND NORTHEASTERN SPENCER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3833 8498 3829 8501 3827 8501 3826 8502
      3822 8501 3806 8510 3803 8534 3823 8528
      3833 8510
TIME...MOT...LOC 1623Z 247DEG 55KT 3821 8509

$$

SCHOETTMER
884 
WWUS53 KLMK 261628
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 PM EDT TUE OCT 26 2010

KYC211-215-261637-
/O.EXP.KLMK.TO.W.0036.000000T0000Z-101026T1630Z/
SHELBY KY-SPENCER KY-
1228 PM EDT TUE OCT 26 2010

...THE TORNADO WARNING FOR NORTHEASTERN SPENCER AND EASTERN SHELBY
COUNTIES WILL EXPIRE AT 1230 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED...HOWEVER STRONG 
STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF 
HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...HAIL...OR FLOODING TO THE NATIONAL 
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 
2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3833 8498 3829 8501 3827 8501 3826 8502
      3822 8501 3806 8510 3803 8534 3823 8528
      3833 8510
TIME...MOT...LOC 1627Z 247DEG 55KT 3823 8501

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Oct 26, 9:11 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 26, 9:11 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 AM EDT TUE OCT 26 2010

...MESOSCALE UPDATE...

...TORNADO WATCH UNTIL FOR ENTIRE CWA UNTIL 4 PM EDT/ 3 PM CDT.

...HIGH RISK FOR SEVERE WEATHER EXPANDED TO SOUTHERN INDIANA AND
NORTH CENTRAL KENTUCKY...

SOLID LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE TOWARD SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY THIS MORNING. CURRENT STORM
MOTION AND TIMING HAVE THE FIRST STORMS ENTERING OUR NORTHWESTERN
CWA AROUND 930 AM EDT WITH THE BEAVER DAM AREA EXPECTING THE LINE BY
1030 AM EDT. FURTHER EAST...THE LOUISVILLE METRO SHOULD SEE THE LINE
OF STORMS AROUND 1130 AM EDT.

A VERY DYNAMIC SITUATION IS OCCURRING WITH 970 MB LOW OVER MN/WI
REGION AND ASSOCIATED COLD FRONT EXTENDING SOUTHWARD THROUGH CENTRAL
ILLINOIS AND SOUTHEAST MO. WITH AND H85 JET AROUND 70 KNOTS AND H5
JET AROUND 100 KNOTS...BOWING SEGMENTS WITH EMBEDDED MESO VORTICES
WILL YIELD DAMAGING WINDS AS THE MAIN THREAT. ALTHOUGH...STRONG AND
VEERING WIND PROFILE ALOFT IS YIELDING LARGE AND LOOPING HODOGRAPHS
SO EMBEDDED SUPERCELLS...ALONG WITH SUPERCELL STRUCTURES AHEAD OF
THE LINE WILL BE POSSIBLE. WIDESPREAD DAMAGE REPORTS ARE ALREADY
OCCURRING UPSTREAM WITH WINDS AS HIGH AS 80 MPH MEASURED AT ST.
LOUIS EARLY THIS MORNING. HIGH POTENTIAL WILL EXIST FOR ANY STORM TO
MIX DOWN STRONG WINDS ALOFT AS SOUNDINGS INDICATE A LOT OF DRY AIR
AT THE MID LEVELS AND LATEST DCAPE FROM THE RUC MESOANALYSIS SHOWS
ALMOST 1000 J/KG OF DOWNWARD MOMENTUM.

BOTTOM LINE...THIS LINE OF STORMS IS EXPECTED TO PRODUCE WIDESPREAD
WIND DAMAGE WITH ISOLATED TORNADOES ALSO POSSIBLE. TAKE THIS WEATHER
SITUATION VERY SERIOUSLY!!!

...FORECAST UPDATE...

UPDATING THE FORECAST FOR THE RECENTLY ISSUED TORNADO WATCH 722.
SEE WCNLMK FOR MORE INFORMATION.

SQUALL LINE TO OUR WEST BARRELING DOWN ON OUR CWA QUICKLY THIS
MORNING. THE LINE WILL REACH OUR FAR WRN CWA...OUR WESTERN
SOUTH-CENTRAL INDIANA COUNTIES BY 930AM EDT...BUT THE SOUTHERN END
OF THE LINE WILL TAKE LONGER TO REACH OUR SW CWA. PROBABLY BY 1030AM
EDT.

MAIN THREATS WITH THE LINE WILL BE DAMAGING WINDS TO 70 MPH...WITH
POSSIBLE ISOLATED TORNADOES.

.SHORT TERM (TODAY AND TONIGHT)...

...VERY WINDY CONDITIONS WITH DANGEROUS SQUALL LINE FORECAST TO MOVE
THROUGH THE REGION TODAY...

WELL-ADVERTISED COLD FRONT NOW HAS A DEVELOPING SQUALL LINE MOVING
EAST ACROSS CENTRAL MISSOURI. SPECIAL 06Z SOUNDING AT ILX INDICATED
A RAPID UPTICK IN PRECIPITABLE WATER...UP TO 1.51 INCHES...JUST
AHEAD OF THE SQUALL LINE AND IN LINE WITH MODEL FORECASTS FOR NOW.
MODELS CALL FOR PW'S TO INCREASE FURTHER TO BETWEEN 1.7 AND 1.8
INCHES AS STRONG SOUTHERLY FLOW PULLS IN EVEN MORE MOISTURE. THAT
FLOW...ROUGHLY 50-55 KNOTS AT 3 KFT AS PER LATEST VAD WIND
PROFILE...IS ALSO CREATING ENOUGH SHEAR AND HELICITY TO MAINTAIN THE
LINE AND POSSIBLY DEVELOP SOME TORNADIC SUPERCELLS OUT AHEAD OF IT.

WITHIN THE LINE ITSELF...DAMAGING WIND GUSTS WILL BE THE MAIN
THREAT. GFS HAS CAUGHT UP TO THE STRENGTH OF THE LOW LEVEL JET
PREDICTED BY THE NAM 24 HOURS AGO...NOW GOING FOR 65-75 KNOTS AT 850
MB AS THE LINE MOVES ACROSS THE REGION. THESE DAMAGING WINDS ARE
EXPECTED TO TRANSLATE DOWN TO THE SURFACE IN THE STRONGER CELLS THAT
FORM ALONG THE LINE.

OF NOTE IS HOW THE LATEST HRRR...THE 04Z RUN...IS HANDLING THE
FORECAST...AND IS IN LINE WITH OUR THINKING. IT DOES SHOW SEVERAL
DISCRETE CELLS FORMING OUT AHEAD OF THE MAIN LINE BY MID MORNING
OVER THE WESTERN CWA BEFORE MERGING INTO ONE MAIN LINE JUST AFTER
NOON.

BASED ON STANDARD SUITE OF MODELS AS WELL AS HIGHER RESOLUTION
ONES...FOR NOW THE BEST GUESS AT THE TIMING OF THE SQUALL LINE WILL
BE AROUND 14-15Z OVER THE NORTHWEST CWA...16-18Z FROM KSDF TO
KBWG...AND 18-21Z OVER THE BLUEGRASS AND LAKE CUMBERLAND REGIONS.
TRAILING STRATIFORM RAIN SHOULD CONTINUE FOR A FEW HOURS BEHIND THE
MAIN LINE.

THROUGH THE MORNING AND AHEAD OF THAT LINE...EXPECT THE PRESSURE
GRADIENT TO BE TIGHT ENOUGH TO CONTINUE THE WIND ADVISORY IN EFFECT.
WILL SEE SUSTAINED WINDS UP TO 25-35 MPH WITH GUSTS TO 45 MPH.

ONCE THE FRONT IS CLEAR OF THE AREA...CONDITIONS WILL IMPROVE
QUICKLY. WINDS WILL CALM DOWN SIGNIFICANTLY TONIGHT...BUT WILL
RETURN TO SOUTHWESTERLY. WITH LOWER DEWPOINTS AND CLEARING
SKIES...EXPECT TEMPERATURES TO FALL TO AROUND 50 DEGREES OVERNIGHT.
SURPRISING AFTER SUCH A STRONG FRONT TO NOT GET COOLER THAN
THIS...BUT THE NEXT DRY FRONT COMING IN THE LONG TERM WILL DO THAT
JOB...SEE BELOW.

.LONG TERM (WEDNESDAY - MONDAY)...

WEDNESDAY - SATURDAY...

A PRETTY QUIET SECOND HALF OF THE WORK WEEK AFTER TODAY/S SYSTEM
EXITS THE AREA. WED AND THURS WILL REMAIN BREEZY AS SFC ISOBARS
REMAIN CLOSELY PACKED.  WINDS ARE EXPECTED TO GUST INTO THE 25 TO
30 MPH RANGE WED/THURS AFTERNOONS.

COLD AIR BEHIND TODAY/S SYSTEM WILL BE DELAYED UNTIL
THURS WHEN A COOLER MUCH DRIER AIRMASS WILL ENTER THE REGION EARLY
IN THE DAY. SO WE/LL BE WARM FOR WED UNDER SW FLOW WITH HIGHS IN THE
LOW TO MID 70S. THURS/FRI WILL BE COOLER WITH HIGHS IN THE UPPER 50S
AND LOW 60S.  THEN THE AIRMASS WILL START TO MODERATE BY SATURDAY
WITH HIGHS IN THE MID 60S.

WE HAVE FROST POTENTIAL FOR TWO NIGHTS IN THE LONG TERM
PERIOD...THURS NIGHT AND FRI NIGHT.  WITH THE COLDER AIRMASS IN
PLACE AND CLEAR SKIES OVER MOST OF THE REGION...WE SHOULD SEE
WIDESPREAD FROST OVER THE AREA FOR THURS NIGHT.  FRIDAY NIGHT/S
FROST LOOKS TO COVER MAINLY AREAS EAST OF I-65 AS WARMER AIR STARTS
TO INVADE THE WEST PREVENTING FROST.

SUNDAY - TUESDAY...

AS PREVIOUSLY MENTIONED...ANOTHER WEATHER SYSTEM LOOKS TO MAKE IT/S
WAY INTO THE AREA FOR EARLY NEXT WEEK.  BOTH THE 0Z GFS AND 12Z
ECMWF DEPICT AN UPPER LEVEL WAVE INTENSIFYING AS IT CROSSES THE
ROCKIES AND DIVES DOWN INTO TEXAS.  SFC CYCLOGENESIS LOOKS TO
COMMENCE WITH THIS UPPER LEVEL LOW BY MON/TUES TIME FRAME BRINGING
MORE SHOWERS/T-STORMS TO OUR AREA BY LATE MON THROUGH WED.
TEMPERATURES LOOK TO BE SLIGHTLY ABOVE SEASONAL NORMS FOR THE
BEGINNING OF NEXT WEEK.

&&

.AVIATION (12Z TAF ISSUANCE)...

LATEST VWP INDICATES WINDS OF 50-60 KTS AT 3 KFT. WIND SHEAR LESS OF
A PROBLEM AS SURFACE WINDS ARE PICKING UP...SO HAVE TAKEN OUT OF ALL
TAFS EXCEPT FOR KLEX. STILL EXPECTING THESE WINDS TO TRANSLATE DOWN
BY MID MORNING...WITH GUSTS OUTSIDE OF THUNDERSTORMS TO AROUND 35
KNOTS. STRONGER STORMS WILL SEE GUSTS TO 50-60 KNOTS BUT AM GOING A
LITTLE MORE CONSERVATIVE IN THE TEMPO GROUPS FOR NOW. STILL HAVE IFR
CONDITIONS IN THE STORMS...AND HAVE MOVED UP THE TIMING A LITTLE NOW
THAT THE SQUALL LINE MOTION HAS COME INTO BETTER FOCUS. STILL CANNOT
RULE OUT SOME STORMS POPPING UP AHEAD OF THE MAIN LINE AND HAVE
ACCOUNTED FOR THIS WITH A TEMPO GROUP ABOUT AN HOUR BEFORE EXPECT
THE SQUALL LINE TO REACH EACH STATION.

BEHIND THE FRONT WIND WILL BECOME MORE WSW AND WILL REMAIN SLIGHTLY
GUSTY THOUGH NOT AS STRONG AS AHEAD OF THE FRONT. AS THE SUN SETS
WINDS WILL SETTLE DOWN BELOW 10KT AND ANY LEFT OVER CLOUDS WILL
CLEAR OUT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

&&

MESOSCALE......BJS
SHORT TERM.....RJS
LONG TERM......AML
AVIATION.......RJS
Hazardous weather outlook, Oct 26, 9:04 AM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 AM EDT TUE OCT 26 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
904 AM EDT TUE OCT 26 2010 /804 AM CDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

...TORNADO WATCH IN EFFECT UNTIL 4PM EDT...3PM CDT...

...WIND ADVISORY IN EFFECT UNTIL 8PM EDT...7PM CDT...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY...PRODUCING A
LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG IT. DAMAGING WINDS ARE
LIKELY WITHIN THESE STORMS...WITH GUSTS OF 60 TO 70 MPH POSSIBLE.
ISOLATED TORNADOES ARE ALSO POSSIBLE IN STORMS THAT FORM OUT AHEAD
OF THE MAIN LINE AS WELL AS WITHIN THE SQUALL LINE.

OUTSIDE OF ANY STORMS...EXPECT GENERAL WINDY CONDITIONS TODAY.
SUSTAINED SOUTHERLY WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO OVER
45 MPH. DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS SHOULD
USE CAUTION AS DRIVING MAY BE DIFFICULT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER WEATHER SYSTEM WILL APPROACH THE AREA EARLY NEXT WEEK
BRINGING ANOTHER CHANCE OF THUNDERSTORMS LATE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FOR THE REMAINDER OF THE DAY TO REPORT DAMAGING
WINDS OF ANY KIND.

RJS/AML/AL

In the hours before

Local storm report, Oct 26, 11:34 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1134 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
10/26/2010                   WARREN             KY   BROADCAST MEDIA

            TREES DOWN IN RIVER BEND LANDING

&&

EVENT NUMBER LMK1000569

CMC
Local storm report, Oct 26, 11:36 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     FUNNEL CLOUD     SHIVELY                 38.20N  85.81W
10/26/2010                   JEFFERSON          KY   LAW ENFORCEMENT

            A FUNNEL CLOUD WAS REPORTED AT THE INTERSECTION OF
            DIXIE HIGHWAY AND HEATON.

&&

EVENT NUMBER LMK1000570

EER
Local storm report, Oct 26, 11:48 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
10/26/2010                   JEFFERSON          KY   EMERGENCY MNGR

            TRUCK BLOWN OVER AT I-264 AND NEWBURG ROAD

&&

EVENT NUMBER LMK1000571

CMC
Local storm report, Oct 26, 11:50 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     NON-TSTM WND DMG ADAIRVILLE              36.67N  86.85W
10/26/2010                   LOGAN              KY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER LMK1000572

CMC
Local storm report, Oct 26, 11:51 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
10/26/2010                   JEFFERSON          KY   EMERGENCY MNGR

            POWER LINES DOWN HUBBARD LANE

&&

EVENT NUMBER LMK1000573

CMC
Local storm report, Oct 26, 11:52 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     FORDSVILLE              37.64N  86.72W
10/26/2010                   OHIO               KY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER LMK1000574

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:00 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio45 min
Oct 26, 10:17 AM EDTSevere Thunderstorm WarningLMKOhio43 min
Oct 26, 10:30 AM EDTTornado WarningLMKMeade15 min
Oct 26, 10:35 AM EDTTornado WarningLMKBreckinridge, Meade25 min
Oct 26, 10:37 AM EDTTornado WarningLMKOhio23 min
Oct 26, 10:49 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio26 min
Oct 26, 10:54 AM EDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Warren51 min
Oct 26, 10:56 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Ohio34 min
Oct 26, 11:00 AM EDTTornado WarningLMKBreckinridge, Grayson, Ohio15 min
Oct 26, 11:02 AM EDTTornado WarningLMKButler, Ohio28 min
Oct 26, 11:05 AM EDTTornado WarningLMKButler, Logan, Warren25 min
Oct 26, 11:08 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Trimble52 min
Oct 26, 11:15 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade, Nelson and 1 more45 min
Oct 26, 11:22 AM EDTTornado WarningLMKJefferson, Shelby38 min
Oct 26, 11:23 AM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hardin, Hart, Logan and 1 more52 min
Oct 26, 11:30 AM EDTTornado WarningLMKButler, Logan, Warren30 min
Oct 26, 11:33 AM EDTTornado WarningLMKEdmonson, Grayson27 min
Oct 26, 11:42 AM EDTTornado WarningLMKBullitt, Hardin33 min
Oct 26, 11:43 AM EDTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren32 min
Oct 26, 11:46 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble29 min
Oct 26, 11:55 AM EDTTornado WarningLMKEdmonson, Grayson, Hardin, Hart, Larue35 min
Oct 26, 11:56 AM EDTSevere Thunderstorm WarningLMKBullitt, Franklin, Jefferson, Nelson, Shelby, Spencer34 min
Oct 26, 11:59 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Hardin, Hart and 3 more31 min
Oct 26, 12:03 PM EDTTornado WarningLMKEdmonson, Warren33 min
Oct 26, 12:06 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson24 min
Oct 26, 12:17 PM EDTSevere Thunderstorm WarningLMKHenry28 min
Oct 26, 12:26 PM EDTTornado WarningLMKBarren, Edmonson, Hart, Warren34 min
Oct 26, 12:28 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Green, Hardin, Hart and 6 more32 min
Oct 26, 12:29 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Mercer, Nelson, Scott, Shelby and 3 more46 min
Oct 26, 12:39 PM EDTTornado WarningLMKAnderson, Franklin, Woodford21 min
Oct 26, 12:40 PM EDTTornado WarningLMKGreen, Hart, Larue, Taylor35 min
Oct 26, 12:59 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Jessamine, Mercer, Scott and 1 more31 min
Oct 26, 1:02 PM EDTTornado WarningLMKMarion, Washington27 min
Oct 26, 1:08 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Marion, Metcalfe, Taylor22 min
Oct 26, 1:21 PM EDTSpecial Weather StatementLMKAdair, Allen, Barren, Cumberland, Metcalfe, Monroe24 min
Oct 26, 1:25 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Mercer, Washington, Woodford35 min
Oct 26, 1:29 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas20 min
Oct 26, 1:32 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor28 min
Oct 26, 1:34 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine26 min
Oct 26, 1:38 PM EDTTornado WarningLMKGarrard, Jessamine, Mercer21 min
Oct 26, 1:44 PM EDTSpecial Weather StatementLMKAdair, Casey, Cumberland, Green, Metcalfe, Monroe and 1 more46 min
Oct 26, 1:45 PM EDTSevere Thunderstorm WarningLMKAdair, Casey32 min
Oct 26, 1:49 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison26 min
Oct 26, 2:07 PM EDTSpecial Weather StatementLMKGarrard, Lincoln, Madison23 min
Oct 26, 2:17 PM EDTSpecial Weather StatementLMKClinton, Cumberland, Russell28 min
Oct 26, 2:18 PM EDTSpecial Weather StatementLMKClark, Garrard, Lincoln, Madison42 min
Oct 26, 2:21 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison11 min
Oct 26, 2:22 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland23 min

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.